Posted 11/9/2006 5:41 PM (GMT -6)
Stevie_wonder: I have prolonged qt intervals, but so far not really a problem for me. I do know that certain meds can cause this also. Is your son currently taking other meds? If your other son is asthmatic, I hope he has a peak flow meter so you can daily monitor the asthma. Please exceuse me as I am an asthma educator and old habits die hard. My HR is usually in the 50s and when it increases even to in the 70s, it's hard to handle since I'm used to being bradycardia. Not dangerous, just feels like I'm hyper. Even over the counter meds can cause a problem in some individuals, so please inform your MD of all meds, even vitamins or herbal meds. (I'm a rare cardiac syndrome X pt w/PSVTs, prolonged PR intervals, MVP, and intermittent A-Fib -- sounds scarry, but not really since meds control everything.) With everything I have, my heart has been pronounced strong and healthy (I've had 2 caths & one attempted abblation -- completely clear coronary artery). I'm 52 yrs old and until a PVL (brain, not heart) exacerbation, I could speed walk and run up 5 flights of stairs w/no problem -- exercise is good for the heart (make sure you ck w/MD before starting any exercise program). Good luck! Go under Merck.com and you'll find a lot of answers to your questions.